[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1988

Adverse Cutaneous Reaction to Technetium Tc 99m Methylene Diphosphonate

Author Affiliations

USA Dermatology Service Pentagon Health Clinic Washington, DC 20310; USA Dermatology Service Department of Medicine Walter Reed Army Medical Center Washington, DC 20307-5001; Department of Dermatology Henry Ford Hospital 2799 W Grand Blvd Detroit, MI 48202

Arch Dermatol. 1988;124(2):180-181. doi:10.1001/archderm.1988.01670020012005
Abstract

To the Editor.—  Nuclear medicine techniques are based on utilization of a radioactively labeled agent that, when injected into the circulation, accumulates preferentially in diseased tissue. Radiopharmaceuticals (RP) are used for tumor and abscess location, as well as for a diagnostic imaging tool for the evaluation of most organ systems. Radiolabeled diagnostic drugs do not disturb the metabolic pathways and are not given to produce any pharmacologic effect. Whereas only small amounts of material are required for imaging and the agents are given only once intravenously, the reported incidence of adverse reactions to them is low. In 1978, Rhodes and Cordova1 estimated the overall incidence to be between one and six per 100000 administrations. Many of these reactions involve the skin, with immediate urticaria or angioedema among those cases most frequently reported.Technetium Tc 99m methylene diphosphonate, a bone-scanning agent, produces, on the other hand, a delayed-onset erythematous eruption quite

First Page Preview View Large
First page PDF preview
First page PDF preview
×